I am 18 and I have bipolar. I am on Lamictal, Lexapro, and Risperdal. My bipolar is getting worse. I am starting to see people look at me and I get very uncomfortable. I think they are talking about me. I feel like I’m being followed at all times. I hear footsteps behind me. I see shadows in the dark. I can’t think straight. I can’t even talk right, anymore. I feel scared whenever I’m in public. I am afraid of being abandoned. I am afraid of being attacked. I argue with myself. I can’t make up my mind. I also feel emotionless anymore. I don’t feel concerned about people anymore. My voice even lacks emotion. I hear my name being shouted when no one is there. Why is my bipolar starting to change like this?
A. There may be several possible reasons why your bipolar disorder seems to be getting worse. One is that you’re not on the right medications. That could explain why they are not helping. Also it’s possible that bipolar disorder is a misdiagnosis and you have a different condition such as schizophrenia or another psychotic-based disorder. If you had schizophrenia, for instance, but were being treated for bipolar disorder then this could account for why the medications are not effective and possibly making the situation worse.
Another possibility is that your medication doses are too low. You did not specify what the dosages are. Maybe a dose increase could help with symptom control.
It is difficult to know what the problem is. What we do know is that your symptoms are not well controlled at this time. It is important that you contact your psychiatrist or prescribing physician as soon as possible to let him or her know about this problem. The sooner your doctor knows about the problem the sooner he or she can work to get it under control. That is why it’s important to contact your doctor immediately. I hope you’re able to remedy the situation quickly. Thank you for your question. Please take care.
Last reviewed: By John M. Grohol, Psy.D. on 19 Dec 2009
Randle, K. (2009). Why is My Bipolar Changing?. Psych Central. Retrieved on September 15, 2014, from http://psychcentral.com/ask-the-therapist/2009/12/19/why-is-my-bipolar-changing/